Alert archive / Georgia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 222, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Aug 13, 2011, 6:00 PM EDT for Bryan County, Bulloch County, Effingham County, Georgia; Jasper County, South Carolina. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2011, 6:00 PM EDT (22:00 UTC)
- Expired
- Aug 13, 2011, 6:45 PM EDT
- In force
- 45 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Bryan County, GA, Bulloch County, GA, Effingham County, GA, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 39 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 6:20 PM EDT | TSTM WND DMG | 4 Sw Stillwell, GA | 911 CENTER REPORTED A POWER LINE DOWN ON RALPH RAHN RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.0 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1710 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 843 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
834 WUUS52 KCHS 132200 SVRCHS GAC029-031-103-SCC053-132245- /O.NEW.KCHS.SV.W.0222.110813T2200Z-110813T2245Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 600 PM EDT SAT AUG 13 2011 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL BRYAN COUNTY IN SOUTHEAST GEORGIA... EXTREME SOUTHEASTERN BULLOCH COUNTY IN SOUTHEAST GEORGIA... EFFINGHAM COUNTY IN SOUTHEAST GEORGIA... WEST CENTRAL JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA... * UNTIL 645 PM EDT * AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM TILLMAN TO ELLABELL...MOVING EAST AT 10 MPH. PREPARE NOW FOR THE FOLLOWING HAZARDS... DAMAGING WINDS IN EXCESS OF 60 MPH... HAIL UP TO QUARTER SIZE... * SOME LOCATIONS IN THE WARNING INCLUDE... STILLWELL...BLITCHTON...EDEN...TILLMAN...EBENEZER...RINCON... MELDRIM... PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024. && LAT...LON 3251 8102 3208 8144 3214 8154 3255 8131 TIME...MOT...LOC 2200Z 274DEG 9KT 3249 8115 3215 8146 $$ 33
1 follow-up statement
744
WWUS52 KCHS 132221
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
621 PM EDT SAT AUG 13 2011
GAC031-132232-
/O.CAN.KCHS.SV.W.0222.000000T0000Z-110813T2245Z/
BULLOCH GA-
621 PM EDT SAT AUG 13 2011
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN BULLOCH
COUNTY HAS BEEN CANCELLED...
LAT...LON 3251 8102 3211 8141 3216 8150 3224 8143
3235 8142 3254 8122
TIME...MOT...LOC 2222Z 274DEG 9KT 3249 8108 3215 8140
$$
GAC029-103-SCC053-132245-
/O.CON.KCHS.SV.W.0222.000000T0000Z-110813T2245Z/
EFFINGHAM GA-BRYAN GA-JASPER SC-
621 PM EDT SAT AUG 13 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR WEST CENTRAL JASPER...NORTH CENTRAL BRYAN AND EFFINGHAM
COUNTIES...
AT 617 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM TILLMAN TO MELDRIM...OR
ALONG A LINE EXTENDING FROM 7 MILES WEST OF RIDGELAND TO 10 MILES
WEST OF POOLER...MOVING EAST AT 10 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BLITCHTON...CLYO...EBENEZER...EDEN...GUYTON...MARLOW...MELDRIM...
PINEORA...RINCON...SPRINGFIELD...STILLWELL AND TILLMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
&&
LAT...LON 3251 8102 3211 8141 3216 8150 3224 8143
3235 8142 3254 8122
TIME...MOT...LOC 2222Z 274DEG 9KT 3249 8108 3215 8140
$$
33What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 4:14 PM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, Aug 13, 4:14 PM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 414 PM EDT SAT AUG 13 2011 .SYNOPSIS... A WEAK WARM FRONT WILL LIFT NORTH OF THE AREA TONIGHT. A COLD FRONT WILL APPROACH THE REGION FROM THE WEST LATE SUNDAY...AND MOVE OFFSHORE AND INTO THE ATLANTIC LATE SUNDAY NIGHT. HIGH PRESSURE WILL THEN REBUILD OVER THE AREA THROUGH MUCH OF NEXT WEEK. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... THE INITIAL CONVECTIVE DEVELOPMENT WAS IN THE LEE TROUGH ACROSS THE SC MIDLANDS AND SAVANNAH RIVER AREA OF GA. SOME OF THIS CONVECTION HAS SHIFTED SOUTHEAST TOWARD OUR INTERIOR GA/SC COUNTIES. MEANWHILE WE ARE SEEING ADDITIONAL ACTIVITY ALONG THE SEABREEZE IN THE CHARLESTON TRI-COUNTY AREA WHERE THE BETTER LOW-LEVEL MOISTURE IS POOLED. LATEST MESOANALYSIS SHOWS A REGION OF ENHANCED DOWNDRAFT CAPE OVER SOUTHEAST GA SO THIS IS WHERE WE ARE MOST CONCERNED ABOUT ISOLATED DAMAGING WIND GUSTS THROUGH EARLY THIS EVENING. ELSEWHERE THE PRECIPITABLE WATER VALUES IN EXCESS OF 2 INCHES AND VERY SLOW STORM MOTION WILL RESULT IN HEAVY RAINFALL THE PRIMARY WEATHER HAZARD. SINCE MOST OF OUR CONVECTION IS BEING DRIVEN BY DIURNAL HEATING AND OUTFLOW BOUNDARY INTERACTION WE SHOULD SEE A DECLINE IN COVERAGE AS THE EVENING PROGRESSES. LATER TONIGHT ISOLATED SHOWERS AND STORMS COULD DEVELOP JUST ABOUT ANYWHERE AS A PRONOUNCED LAND BREEZE DEVELOPS. SLIGHTLY BETTER COVERAGE EXPECTED IN COASTAL AREAS AND THE ADJACENT WATERS WHERE BETTER LOW-LEVEL MOISTURE WILL RESIDE. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/... SUNDAY AND SUNDAY NIGHT...AN UPPER LEVEL TROUGH WILL BECOME MORE AMPLIFIED AS IT MOVES ACROSS THE EASTERN UNITED STATES...DRIVING A COLD FRONT AT THE SURFACE TOWARD THE AREA FROM THE NORTHWEST SUNDAY AND EVENTUALLY ACROSS THE AREA SUNDAY NIGHT. UPPER LEVEL SUPPORT PROVIDED BY THE RIGHT REAR QUADRANT OF A 70 KT JET AND STRONG SHORT WAVE ENERGY ROUNDING THE BASE OF THE DEEP TROUGH...IN CONJUNCTION WITH THE APPROACHING COLD FRONT AND AFTERNOON SEA BREEZE...WILL BE SUFFICIENT FOR THE DEVELOPMENT OF NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE AREA...ESPECIALLY IN THE AFTERNOON AND EVENING. THERE IS STILL UNCERTAINTY WITH RESPECT TO THE PLACEMENT/COVERAGE OF ANY POTENTIAL CONVECTION SUNDAY MORNING...WITH MANY OF THE GLOBAL MODELS AND EVEN THE LOCAL 4KM WRF SHOWING GENERALLY RAIN-FREE CONDITIONS IN THE MORNING AND THE NAM DEPICTING QUITE A BIT OF MORNING CONVECTION. THIS WILL HAVE LARGE IMPLICATIONS ON MANY FACTORS...INCLUDING HOW MUCH SURFACE BASED HEATING/DESTABILIZATION WILL OCCUR. THE NAM APPEARS TO BE A BIT OF AN OUTLIER HOWEVER...SO WILL FAVOR A DRIER MORNING WITH ONLY A SLIGHT CHANCE OR LOW CHANCE OF SHOWERS AND THUNDERSTORMS BEFORE SHOWERS AND THUNDERSTORMS BECOMING LIKELY IN THE AFTERNOON. THERE IS A POTENTIAL FOR SEVERE WEATHER ALONG AND AHEAD OF THE COLD FRONT...WITH THE STORM PREDICTION CENTER PLACING MOST OF THE FORECAST AREA IN A SLIGHT RISK. IF DESTABILIZATION IS ABLE TO OCCUR IN THE MORNING AS EXPECTED...THEN THERE WILL CERTAINLY BE AT LEAST MODERATE INSTABILITY IN PLACE AS CONVECTION BECOMES MULTI-CELLULAR IN NATURE IN THE AFTERNOON AND EARLY EVENING. THE MAIN HAZARDS WITH ANY THUNDERSTORMS THAT BECOME SEVERE WILL BE DAMAGING WINDS WITH A MUCH LESSER THREAT OF MARGINALLY SEVERE HAIL. FREQUENT LIGHTNING AND LOCALIZED VERY HEAVY RAINFALL ARE ALSO EXPECTED. WILL CONTINUE MENTION IN THE HAZARDOUS WEATHER OUTLOOK. MONDAY THROUGH TUESDAY...ONE LAST SHORT WAVE WILL ROUND THE BASE OF THE TROUGH ON MONDAY AND MAINLY PASS NORTH OF THE AREA. HOWEVER...THERE COULD BE ENOUGH UPPER LEVEL SUPPORT IN CONJUNCTION WITH THE SEA BREEZE TO PRODUCE ISOLATED CONVECTION IN THE CHARLESTON TRI-COUNTY AREA. THE REST OF THE FORECAST AREA SHOULD BE RAIN-FREE WITH THE COLD FRONT CONTINUING TO SHIFT OFFSHORE TAKING THE BULK OF THE DEEP MOISTURE WITH IT. HIGH PRESSURE AND A DRIER AIRMASS BOTH AT THE SURFACE AND ALOFT WILL THEN CONTINUE TO BUILD INTO THE REGION THROUGH TUESDAY AND WILL KEEP THE FORECAST FREE FROM RAIN. HIGHS ARE EXPECTED TO TOP OUT IN THE LOW TO MID 90S AWAY FROM THE COAST EACH DAY. LOWS MONDAY NIGHT WILL RANGE FROM THE UPPER 60S WELL INLAND TO THE LOWER/MIDDLE 70S ALONG THE COAST. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... MODEL SOLUTIONS ARE IN FAIRLY DECENT AGREEMENT THROUGH THE LONG TERM PERIODS...SHOWING HIGH PRESSURE HOLDING IN PLACE OVER THE REGION THROUGH WEDNESDAY NIGHT. SURFACE TROUGHING IS THEN EXPECTED TO DEVELOP IN THE LEE OF THE APPALACHIANS FOR THE END OF THE WEEK AND INTO THE UPCOMING WEEKEND...ALONG WITH LOWERING UPPER LEVEL HEIGHTS. AS A RESULT...WILL KEEP THE FORECAST RAIN FREE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. WILL THEN NEED SLIGHT CHANCE/LOW CHANCE POPS IN THE FORECAST THURSDAY THROUGH SATURDAY. TEMPERATURES ARE EXPECTED TO RUN NEAR TO SLIGHTLY ABOVE CLIMATOLOGY THROUGH THE PERIOD. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... HAVE MAINTAINED VFR CONDITIONS THROUGH THE 18Z TAF PERIOD FOR BOTH KCHS AND KSAV...HOWEVER AS CONVECTION DEVELOPS ALONG THE SEA BREEZE AND OTHER BOUNDARIES THIS AFTERNOON...EXPECT AMENDMENTS WILL BE NEEDED. CONVECTION WILL INITIATE ACROSS THE CHARLESTON AREA THEN TRANSITION SOUTHWARD. CONVECTION WILL LIKELY LINGER A COUPLE HOURS AFTER SUNSET AT KSAV WITH DEBRIS CLOUDS PERSISTING OVERNIGHT AT BOTH SITES. SOME MODEL SOUNDINGS SUGGEST SOME MVFR CEILINGS COULD AFFECT THE TERMINALS EARLY SUNDAY MORNING AS POSSIBLE SHOWERS DEVELOP IN ASSOCIATION WITH THE LAND BREEZE. A COLD FRONT WILL APPROACH SUNDAY BRINGING POTENTIAL FOR ADDITIONAL THUNDERSTORMS. EXTENDED AVIATION OUTLOOK...NUMEROUS SHOWERS AND THUNDERSTORMS MAY BRIEFLY REDUCE VSBYS AND/OR CIGS SUNDAY...PRIMARILY DURING THE AFTERNOON AND EVENING HOURS. OTHERWISE VFR CONDITIONS SHOULD PREVAIL. && .MARINE... WINDS WILL BECOME SSW AND SW OVERNIGHT WITH A SLIGHT INCREASE IN SPEEDS AS A 15 KT 925 MB JET DEVELOPS. SEAS WILL REMAIN AT OR BELOW 3 FEET. SUNDAY THROUGH THURSDAY...A COLD FRONT WILL APPROACH FROM THE WEST SUNDAY AND SUNDAY NIGHT...THEN MOVE ACROSS THE WATERS LATE SUNDAY NIGHT OR EARLY MONDAY. HIGH PRESSURE WILL THEN BUILD OVER THE AREA THROUGH MUCH OF THE UPCOMING WEEK. COULD SEE A BIT OF A SURGE IN THE WINDS PRIOR TO THE COLD FRONT PASSAGE SUNDAY NIGHT...BUT WINDS AND SEAS ARE EXPECTED TO FALL SHORT OF SMALL CRAFT THRESHOLDS. OTHERWISE...NO SIGNIFICANT MARINE ISSUES ARE EXPECTED THROUGH THE PERIOD. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && JRL/JAQ
Hazardous weather outlook, Aug 13, 5:14 PM EDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 514 PM EDT SAT AUG 13 2011 AMZ330-350-352-354-374-GAZ087-088-099-100-114-115-SCZ040-142115- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-TATTNALL-EVANS-ALLENDALE- 514 PM EDT SAT AUG 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SEVERE THUNDERSTORMS...A COLD FRONT WILL APPROACH THE AREA FROM THE WEST ON SUNDAY AND MOVE THROUGH THE REGION SUNDAY EVENING. NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE FRONT...AND SOME OF THE STORMS COULD BECOME SEVERE. THE MAIN HAZARDS ARE EXPECTED TO BE DAMAGING STRAIGHT LINE WINDS AND MARGINALLY SEVERE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ101-116>119-137>141-SCZ042>045-047>052-142115- EFFINGHAM-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM- LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-TIDAL BERKELEY- 514 PM EDT SAT AUG 13 2011 ...ISOLATED SEVERE THUNDERSTORMS THROUGH EARLY THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS WILL MOVE THROUGH SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA THROUGH EARLY THIS EVENING. CONDITIONS ARE BECOMING INCREASINGLY FAVORABLE FOR SEVERE THUNDERSTORMS WITH THIS ACTIVITY. LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS...ALONG WITH TORRENTIAL RAINFALL AND FREQUENT LIGHTNING WILL BE POSSIBLE. STAY TUNED FOR POSSIBLE WARNINGS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SEVERE THUNDERSTORMS...A COLD FRONT WILL APPROACH THE AREA FROM THE WEST ON SUNDAY AND MOVE THROUGH THE REGION SUNDAY EVENING. NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE FRONT...AND SOME OF THE STORMS COULD BECOME SEVERE. THE MAIN HAZARDS ARE EXPECTED TO BE DAMAGING STRAIGHT LINE WINDS AND MARGINALLY SEVERE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN CHARLESTON.
In the hours before
Special weather statement, Aug 13, 5:00 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
500 PM EDT SAT AUG 13 2011
GAZ137>141-132200-
COASTAL LIBERTY-COASTAL MCINTOSH-INLAND LIBERTY-INLAND MCINTOSH-LONG-
500 PM EDT SAT AUG 13 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY...LONG AND
MCINTOSH COUNTIES THROUGH 600 PM EDT...
AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM JONES TO
TOWNSEND...MOVING EAST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CARNIGAN...COX...CRESCENT...EULONIA...HALFMOON LANDING...HARRIS
NECK...JONES...MERIDIAN...PINE HARBOR...RETREAT...SHELLMAN BLUFF...
SOUTH NEWPORT...TIBET...TOWNSEND AND VALONA...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3143 8161 3144 8162 3165 8162 3170 8148
3175 8122 3141 8134
TIME...MOT...LOC 2100Z 257DEG 9KT 3166 8153 3152 8158
33Local storm report, Aug 13, 5:13 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
513 PM EDT SAT AUG 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 2 SSE DAISY 32.13N 81.82W
08/13/2011 E1.75 INCH EVANS GA PUBLIC
THE PUBLIC REPORTED QUARTER TO GOLF BALL SIZE HAIL
LASTING 1 TO 2 MINUTES ON SUNBURY ROAD. A SWING ON A
PORCH WAS ALSO BLOWN INTO FRONT YARD.
&&
EVENT NUMBER CHS1100833
DPBSpecial weather statement, Aug 13, 5:34 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 534 PM EDT SAT AUG 13 2011 GAZ088-100-101-132215- BULLOCH-EFFINGHAM-SCREVEN- 534 PM EDT SAT AUG 13 2011 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...BULLOCH AND EFFINGHAM COUNTIES THROUGH 615 PM EDT... AT 533 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR EMIT...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... BROOKLET...DENMARK...DOVER...EGYPT...GEORGIA SOUTHERN...KILDARE... LEEFIELD...MIDDLEGROUND...NEVILS...NEWINGTON...OLIVER...REGISTER AND STATESBORO... PREPARE NOW FOR THE FOLLOWING HAZARDS... STRONG WINDS OF 45 TO 55 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3265 8178 3255 8133 3221 8177 3229 8192 TIME...MOT...LOC 2135Z 206DEG 13KT 3232 8173 33
Special weather statement, Aug 13, 5:44 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
544 PM EDT SAT AUG 13 2011
SCZ048-132215-
BEAUFORT-
544 PM EDT SAT AUG 13 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BEAUFORT COUNTY
THROUGH 615 PM EDT...
AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR POCOTALIGO...MOVING WEST AT 5 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
POCOTALIGO...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3270 8083 3270 8081 3269 8081 3269 8079
3267 8077 3268 8074 3267 8071 3260 8073
3262 8085 3266 8087
TIME...MOT...LOC 2145Z 099DEG 5KT 3264 8077
JAQLocal storm report, Aug 13, 5:48 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
548 PM EDT SAT AUG 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM TSTM WND DMG CROCKETVILLE 32.92N 81.08W
08/13/2011 HAMPTON SC PUBLIC
THE PUBLIC REPORTED SEVERAL LARGE BRANCHES DOWN IN
YARD. BRANCHES WERE GREATER THAN 2 INCHES IN DIAMETER.
&&
EVENT NUMBER CHS1100834
DPBLocal storm report, Aug 13, 5:49 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
549 PM EDT SAT AUG 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM HAIL CROCKETVILLE 32.92N 81.08W
08/13/2011 E0.70 INCH HAMPTON SC PUBLIC
THE PUBLIC REPORTED DIME SIZE HAIL LASTING 15 TO 20
MINUTES.
&&
EVENT NUMBER CHS1100835
DPBThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 8:28 PM EDT | Special Weather Statement | CHS | Liberty | 47 min |
| Aug 12, 8:33 PM EDT | Special Weather Statement | CHS | Long | 42 min |
| Aug 12, 8:37 PM EDT | Special Marine Warning | CHS | 113 min | |
| Aug 12, 11:45 PM EDT | Special Weather Statement | CHS | Chatham | 45 min |
| Aug 13, 12:35 AM EDT | Special Weather Statement | CHS | Effingham | 25 min |
| Aug 13, 5:22 AM EDT | Special Marine Warning | CHS | 113 min | |
| Aug 13, 2:53 PM EDT | Special Weather Statement | CHS | Screven | 52 min |
| Aug 13, 3:48 PM EDT | Special Weather Statement | CHS | Screven | 42 min |
| Aug 13, 3:59 PM EDT | Special Weather Statement | CHS | Screven | 46 min |
| Aug 13, 4:08 PM EDT | Special Weather Statement | CHS | Long | 37 min |
| Aug 13, 4:25 PM EDT | Severe Thunderstorm Warning | CHS | Evans, Liberty, Long, Tattnall | 65 min |
| Aug 13, 4:29 PM EDT | Severe Thunderstorm Warning | CHS | Screven | 61 min |
| Aug 13, 5:00 PM EDT | Special Weather Statement | CHS | McIntosh | 60 min |
| Aug 13, 5:05 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Effingham, Evans, Liberty | 55 min |
| Aug 13, 5:17 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Liberty, Long, McIntosh | 58 min |
| Aug 13, 5:34 PM EDT | Special Weather Statement | CHS | Bulloch | 41 min |
| Aug 13, 5:41 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Effingham | 64 min |
| Aug 13, 6:30 PM EDT | Special Weather Statement | CHS | Bulloch | 45 min |
| Aug 13, 6:45 PM EDT | Severe Thunderstorm Warning | CHS | Chatham, Effingham | 60 min |
| Aug 13, 7:28 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Aug 13, 7:18 AM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston | 97 min |
| Aug 13, 3:02 PM EDT | Special Weather Statement | CHS | Charleston | 28 min |
| Aug 13, 3:27 PM EDT | Special Weather Statement | CHS | Charleston | 48 min |
| Aug 13, 3:54 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston, Dorchester | 49 min |
| Aug 13, 4:04 PM EDT | Special Weather Statement | CHS | Berkeley | 56 min |
| Aug 13, 5:17 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Colleton, Dorchester, Hampton, Jasper | 58 min |
| Aug 13, 5:44 PM EDT | Special Weather Statement | CHS | Colleton | 31 min |
| Aug 13, 6:07 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Dorchester, Hampton, Jasper | 53 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2011Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.